Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 69, NWS Denver/Boulder, CO

June 17, 2009Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 17, 2009, 8:16 PM MDT for Weld County, Colorado. It was in force for 29 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2009, 8:16 PM MDT (02:16 UTC)
Expired
Jun 17, 2009, 8:45 PM MDT
In force
29 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon

County Weld County, CO

The radar

The Cheyenne radar (KCYS), 72 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 8:19 PM MDTHAIL 1.753 Nw Gill, COMOST HAIL WAS QUARTER SIZE
Jun 17, 8:23 PM MDTHAIL 1.751 Ne Gill, CO
Jun 17, 8:26 PM MDTHAIL 12 E Kersey, CO
Jun 17, 8:50 PM MDTHAIL 1.7511 S Briggsdale, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 2:30 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1727 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1857 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 180216
SVRBOU
COC123-180245-
/O.NEW.KBOU.SV.W.0069.090618T0216Z-090618T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
816 PM MDT WED JUN 17 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WELD COUNTY IN NORTHEAST COLORADO

* UNTIL 845 PM MDT

* AT 815 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 4 MILES WEST OF GILL...OR 8 MILES EAST OF
  GREELEY...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LUCERNE...
  KERSEY...GILL...GALETON...EATON...BARNESVILLE AND EASTERN GREELEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING 1 INCH HAIL AND REPLACES THE 
PREVIOUS WARNING THAT EXPIRED AT 815 FOR CENTRAL WELD COUNTY.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING
FOR NORTHEASTERN COLORADO.

&&

LAT...LON 4074 10444 4050 10420 4029 10461 4049 10475
TIME...MOT...LOC 0215Z 241DEG 34KT 4046 10458

$$
2 follow-up statements
000 
WWUS55 KBOU 180231
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
831 PM MDT WED JUN 17 2009

COC123-180245-
/O.CON.KBOU.SV.W.0069.000000T0000Z-090618T0245Z/
WELD CO-
831 PM MDT WED JUN 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR CENTRAL WELD COUNTY...

AT 830 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. 
THIS STORM WAS LOCATED NEAR CORNISH...OR 18 MILES NORTHEAST OF
GREELEY...MOVING NORTHEAST AT 35 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GILL AND BARNESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO GOLF BALL SIZE HAS BEEN REPORTED IN MULTIPLE LOCATIONS IN 
CENTRAL WELD COUNTY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING
FOR NORTHEASTERN COLORADO.

&&

LAT...LON 4059 10460 4074 10444 4050 10420 4035 10449
TIME...MOT...LOC 0230Z 241DEG 34KT 4053 10441

$$
000 
WWUS55 KBOU 180247
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
847 PM MDT WED JUN 17 2009

COC123-180256-
/O.EXP.KBOU.SV.W.0069.000000T0000Z-090618T0245Z/
WELD CO-
847 PM MDT WED JUN 17 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WELD COUNTY HAS
EXPIRED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA.

A NEW SEVERE THUNDERSTORM WARNING IN NOW IN EFFECT FOR THE AREAS 
AROUND BRIGGSDALE AND POINTS EASTWARD AS THIS STORM CONTINUES 
TRACKING EASTWARD.  

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING
FOR NORTHEASTERN COLORADO.

LAT...LON 4059 10460 4074 10444 4050 10420 4035 10449
TIME...MOT...LOC 0231Z 241DEG 34KT 4053 10440

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:15 PM MDT, 5 hours 1 minute earlier.

Area forecast discussion, Jun 17, 3:15 PM MDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION...CORRECTION TO DATE
NATIONAL WEATHER SERVICE DENVER CO
315 PM MDT WED JUN 17 2009

.SHORT TERM...SEVERE WEATHER POTENTIAL INCREASING AT THIS HOUR
ACROSS THE NORTHEAST PLAINS OF COLORADO. SPC HAS ISSUED A TORNADO
WATCH FOR NORTHEAST AND EAST CENTRAL COLORADO NOW UNTIL 04Z/
TONIGHT. SEVERAL FACTORS COMING TOGETHER DURING THE NEXT FEW
HOURS...NAMELY INCREASING BNDRY LAYER MOISTURE...STEEP SFC-600 MB
LAPSE RATES...IMPROVING 0-6KM SHEAR PROFILE WITH INCREASING SELY
LOW-LEVEL FLOW AND A +90KT SWLY JET SEGMENT PASSING OVERHEAD. FOCUS
FOR STORM DEVELOPMENT NEXT COUPLE OF HOURS WILL BE ALONG A
PSEUDO-DRY LINE CREEPING NWRD OFF THE PALMER DIVIDE. SOUTH OF THIS
BNDRY SFC DEWPTS IN THE LOWER/MID 40S...NORTH OF IT MID/UPPER 50S.
NEW STORM CELLS FIRING JUST SOUTH OF DENVER ALONG THE WESTERN END OF
THIS BNDRY IN AN AREA OF DECENT LOW-LEVEL SHEAR. STILL SOME QUESTION
AS TO WHEN DEEP CONVECTION WILL REALLY GET GOING. Q-G VERTICAL
VELOCITY FIELDS INDICATE WEAK DOWNWARD MOTION OVER NERN COLORADO AS
OF 21Z WITH HINTS OF A CAP AROUND 600MBS ON FCST SOUNDINGS. WOULD
EXPLAIN THE LACK OF CLOUDS AND CONVECTIVE DEVELOPMENT EAST OF THE
I-25 CORRIDOR AT THIS HOUR. SUSPECT ONLY A MATTER OF TIME WHEN CAP
WILL BREAK AND STORMS BEGIN FIRING ON THIS NWRD MOVING BNDRY. COULD
SEE A FEW STORMS OVER AND NEAR THE URBAN CORRIDOR GOING SEVERE WITH
LARGE HAIL AND STRONG DAMAGING WINDS MAIN THREAT.

MODELS SHOW THIS BNDRY PROPAGATING SLOWLY N/NEWRD THRU THE I-25
URBAN CORRIDOR AND ACROSS SRN PORTIONS OF THE CWFA THRU 00Z. BUT
IT/S PROBABLY NOT UNTIL THIS BNDRY STARTS INTERACTING WITH THE
HIGHER DEWPTS AND STEEPER LAPSE RATES FARTHER OUT ON THE PLAINS.
PASSING JET WILL FURTHER ENHANCE THE LIFT PRODUCED ON THIS ADVANCING
SFC BNDRY. BUT IT/S ACROSS THE FAR NERN CORNER OF THE STATE WHERE
SEVERE WEATHER RISK AT ITS HIGHEST. MODEL CAPES IN THE 2500 TO 3800
J/KG RANGE THIS EVENING. SHEAR ALSO MUCH BETTER OUT THERE. LARGE
DAMAGING HAIL AND ISOLATED TORNADOES A GOOD BET OUT THERE. SHOULD
SEE A QUICK END TO STORMS ALONG THE FRONT RANGE THIS EVENING ONCE
THE DRY-LINE BNDRY MOVES EAST. HOWEVER...STORMS...SOME SEVERE...
COULD LINGER FOR MOST OF THE NIGHT ACROSS THE FAR NERN CORNER OF THE
STATE.

ON THURSDAY...MODELS CONTINUE TO SHOW AN UPPER LEVEL TROUGH AND AN
ACCOMPANYING COLD FRONT MOVING ACROSS THE FCST AREA LATE IN THE DAY.
AHEAD OF THIS SYSTEM...ATMOSPHERE STILL LOOKS MOIST AND UNSTABLE
WITH A STRONG SW-NE JET OVERHEAD. DAY EXPECTED TO START OUT UNDER
SCATTERED CLOUDINESS WITH PATCHY FOG ACROSS THE NERN CORNER. THEN
COLD FRONT MOVES DOWN OFF THE CHEYENNE RIDGE AROUND THE NOON
HOUR...AND ACROSS THE NERN PLAINS DURING THE AFTERNOON PRODUCING
THUNDERSTORMS ALONG THE WAY. HAIL PROBABLY THE BIGGEST THREAT
WITH THESE STORMS. MAY SEE A FEW STORMS GO SEVERE OUT ACROSS THE
NERN CORNER LATE IN THE DAY WHERE ATMOSPHERE WILL BE A BIT MORE
UNSTABLE. SINCE FRONTAL PASSAGE NOT ANTICIPATED UNTIL SOMETIME
DURING THE AFTERNOON...SUSPECT HIGH TEMPS WILL ONLY BE A FEW DEGS
LOWER THAN THOSE OBSERVED TODAY.

.LONG TERM...SHORTWAVE AND ANY ASSOCIATED THUNDERSTORMS WILL TAPER
OFF THURSDAY EVENING...POSSIBLY LINGERING ON THE EASTERN BORDER
LATE. PRETTY DECENT SUBSIDENCE ON FRIDAY WITH AN INVERSION AROUND
500 MB...THEN MOISTURE WILL COME UP FROM THE NORTH BUT IN A FAIRLY
STABLE ENVIRONMENT. MODELS ARE SHOWING MORE MOISTURE AND WEAK LIFT
ON SATURDAY...THOUGH THE ECMWF REMAINS FURTHER WEST WITH THE WAVE
LIFTING NORTHWARD AND IS LESS MOIST. NAM/GFS SOLUTIONS WIND UP WITH
A FAIRLY MOIST BUT ONLY SLIGHTLY UNSTABLE ENVIRONMENT...AND PRETTY
DECENT WIND SHEAR. INSTEAD OF LOOKING WARM AND FAIRLY DRY...THIS DAY
IS LOOKING MORE LIKE A LATE DAY CONVECTIVE EVENT. CLOUD COVER MAY
HOLD TEMPERATURES DOWN ENOUGH TO ROB THIS DAY OF ITS POTENTIAL
HOWEVER. ONLY SLIGHTLY BUMPED UP POPS BUT LOWERED HIGHS FOR SATURDAY.

ON SUNDAY MODELS ARE SHOWING THE RIDGING/WARMING/DRYING BEHIND THE
WAVE...SO NOW WE WILL SHOW THIS AS THE WARMEST DAY. MINOR VARIATIONS
AFTER THAT BUT GENERALLY SEASONAL TEMPERATURES AND POPS...STILL
HEADED FOR MORE SUMMERLIKE WEATHER.

&&

.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS IN THE DENVER AREA
THROUGH 02Z. A FEW STORMS MAY PRODUCE LARGE HAIL...WIND GUSTS TO
40KT AND HEAVY RAINFALL. MAY EVEN SEE A STORM OR TWO PRODUCE A
FUNNEL CLOUD OR BRIEF TORNADO. TORNADO WATCH IN EFFECT UNTIL 10 PM
MDT THIS EVENING. VISIBILITIES AS LOW AS 3 MILES WITH LATE AFTERNOON
/EARLY EVENING STORMS. IMPROVING CONDITIONS EXPECTED IN THE DENVER
AREA AFTER 9 PM MDT. ALTHOUGH MAY SEE PATCHY FOG FORMING TOWARD
SUNRISE WHICH COULD BRIEFLY REDUCE VISIBILITIES AT DENVER INTL
AIRPORT TO LESS THAN A MILE.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH IN EFFECT FOR
NORTHEAST AND EAST CENTRAL COLORADO UNTIL 04Z/TONIGHT.

BAKER/GIMMESTAD
Hazardous weather outlook, Jun 17, 1:47 PM MDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DENVER CO
147 PM MDT WED JUN 17 2009

COZ030>051-181200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
147 PM MDT WED JUN 17 2009

...SLIGHT RISK OF SEVERE THUNDERSTORMS LATER TODAY ACROSS PORTIONS
OF NORTHEAST OF COLORADO...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS ARE EXPECTED TO COME TOGETHER TO PRODUCE SEVERE WEATHER
ON THE PLAINS OF NORTHEAST PLAINS OF COLORADO LATER THIS AFTERNOON.
AN INCREASINGLY MOIST AND VERY UNSTABLE ATMOSPHERE WILL COMBINE WITH
STRENGTHENING SOUTHEASTERLY LOW-LEVEL WINDS TO PRODUCE ISOLATED
SUPERCELL THUNDERSTORMS. STORMS DEVELOPING EAST OF A FORT MORGAN TO
BURLINGTON LINE AFTER 4 PM WILL BE CAPABLE OF HAIL UP TO 2 INCHES IN
DIAMETER...DAMAGING OUTFLOW WINDS TO 60 MPH AND POSSIBLY A FEW
TORNADOES.

THE FIRST WAVE OF THUNDERSTORMS DEVELOPING OVER THE FRONT RANGE AND
ALONG A BOUNDARY COMING OFF THE PALMER DIVIDE WILL MOVE ACROSS THE
I-25 URBAN CORRIDOR BETWEEN 2 AND 4 PM.  A FEW OF THESE STORMS WILL
BE CAPABLE OF WIND GUSTS TO 40 MPH...BRIEF HEAVY RAINFALL AND SMALL
HAIL. A STORM OR TWO MAY EVEN BECOME SEVERE NORTH OF THE DENVER
METRO AREA WITH DAMAGING HAIL...STRONG WIND AND FUNNELS CLOUDS THE
MAIN THREATS. AS THESE STORMS MIGRATE NORTHEAST INTO MORE MOIST AND
UNSTABLE AIR...ANTICIPATE RAPID DEVELOPMENT. THUNDERSTORMS...SOME OF
THEM SEVERE... ON THE FAR NORTHEAST PLAINS OF COLORADO ARE EXPECTED
COULD LINGER FOR MOST OF THE NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES FOR THUNDERSTORMS WILL INCREASE AGAIN THURSDAY PRIOR TO A
COLD FRONT MOVING THROUGH IN THE LATE AFTERNOON. WARMER AND DRIER
CONDITIONS WILL THEN RETURN FOR FRIDAY. A SURGE OF MOISTURE SATURDAY
AND ANOTHER WEATHER DISTURBANCE WILL INCREASE SHOWER AND
THUNDERSTORM ACTIVITY AGAIN. SUNDAY THROUGH TUESDAY WILL RETURN TO
WARMER AND DRIER CONDITIONS HOWEVER THE THREAT OF ISOLATED
THUNDERSTORMS WILL REMAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUESTED AFTER 2 PM TODAY. TORNADO WATCH
WILL BE ISSUED SHORTLY.

BAKER/GIMMESTAD

In the hours before

Local storm report, Jun 17, 6:54 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
654 PM MDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             5 NE AKRON              40.21N 103.14W
06/17/2009  M1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

            MOST HAIL WAS SOFT AND SPLATTERED UPON IMPACT.

0605 PM     HAIL             6 NE AKRON              40.22N 103.13W
06/17/2009  M2.75 INCH       WASHINGTON         CO   TRAINED SPOTTER

            MOST HAIL STONES WERE GOLF BALL SIZE. SPOTTERS WENT TO
            THE BASEMENT.

&&

BENTON
Local storm report, Jun 17, 7:38 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
738 PM MDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             NE LONGMONT             40.17N 105.11W
06/17/2009  M1.00 INCH       BOULDER            CO   NWS EMPLOYEE

0727 PM     HAIL             S LONGMONT              40.17N 105.11W
06/17/2009  M1.00 INCH       BOULDER            CO   NWS EMPLOYEE

0724 PM     HAIL             LONGMONT                40.17N 105.11W
06/17/2009  M1.00 INCH       BOULDER            CO   TRAINED SPOTTER

            HAIL LASTED FOR 10 MINUTES

0608 PM     HAIL             5 NE AKRON              40.21N 103.14W
06/17/2009  M1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

            MOST HAIL WAS SOFT AND SPLATTERED UPON IMPACT.

0605 PM     HAIL             6 NE AKRON              40.22N 103.13W
06/17/2009  M2.75 INCH       WASHINGTON         CO   TRAINED SPOTTER

            MOST HAIL STONES WERE GOLF BALL SIZE. SPOTTERS WENT TO
            THE BASEMENT.

&&

BENTON
Local storm report, Jun 17, 7:47 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
747 PM MDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             NE LONGMONT             40.17N 105.11W
06/17/2009  M1.00 INCH       BOULDER            CO   NWS EMPLOYEE

0730 PM     HAIL             LONGMONT                40.17N 105.11W
06/17/2009  M1.00 INCH       BOULDER            CO   TRAINED SPOTTER

            QUARTER SIZE HAIL ACCOMPANIED WITH NICKEL TO PENNY SIZE
            HAIL.

0727 PM     HAIL             S LONGMONT              40.17N 105.11W
06/17/2009  M1.00 INCH       BOULDER            CO   NWS EMPLOYEE

0724 PM     HAIL             LONGMONT                40.17N 105.11W
06/17/2009  M1.00 INCH       BOULDER            CO   TRAINED SPOTTER

            HAIL LASTED FOR 10 MINUTES

0608 PM     HAIL             5 NE AKRON              40.21N 103.14W
06/17/2009  M1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

            MOST HAIL WAS SOFT AND SPLATTERED UPON IMPACT.

0605 PM     HAIL             6 NE AKRON              40.22N 103.13W
06/17/2009  M2.75 INCH       WASHINGTON         CO   TRAINED SPOTTER

            MOST HAIL STONES WERE GOLF BALL SIZE. SPOTTERS WENT TO
            THE BASEMENT.

&&

BENTON

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:17 PM MDTSevere Thunderstorm WarningBOUBoulder, Larimer, Weld58 min
Jun 17, 8:45 PM MDTSevere Thunderstorm WarningBOUWeld30 min
Jun 17, 9:17 PM MDTSevere Thunderstorm WarningBOUWeld28 min
Jun 17, 9:45 PM MDTSevere Thunderstorm WarningBOULogan, Weld30 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.